Georgia, 2013Flash Flood and Hail in Georgia, July 12, 2013
July 12, 2013 · NWS FFC · 8 events in 5 counties and zones
The front that approached the Southeast on the 10th remained stationary across north Georgia early on the 12th, but began to drift south during the day. The axis of deep tropical moisture remained over portions of Georgia, and once again showers and thunderstorms developed during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $21,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The front that approached the Southeast on the 10th remained stationary across north Georgia early on the 12th, but began to drift south during the day. The axis of deep tropical moisture remained over portions of Georgia, and once again showers and thunderstorms developed during the afternoon. Several of these became severe with mainly trees down, though there was one report of severe hail. One thunderstorm also produced flash flooding in north Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 12, 2:49 PM EST, 21 minutes earlier.
Area forecast discussion, Jul 12, 2:49 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EDT FRI JUL 12 2013
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
A WEAK FRONTAL BOUNDARY IS SAGGING SOUTH AND ACROSS THE METRO AREA
THIS AFTERNOON. THIS FEATURE HAS PROVIDED THE CONVERGENCE TO SPARK
CONVECTION ALONG A LA GRANGE TO FOREST PARK TO CLEVELAND LINE THIS
AFTERNOON. ISOLATED CONVECTION IS OCCURRING SOUTH OF THE BOUNDARY...
BUT EXPECT THIS ACTIVITY TO BECOME MORE SCATTERED TO NUMEROUS LATER
THIS AFTERNOON AND EVENING AS THE BOUNDARY CONTINUES TO SETTLE INTO
CENTRAL GA THIS EVENING AND OVERNIGHT. ALTHOUGH A FEW STORMS COULD
BE STRONG WITH 40-45 MPH WINDS...FREQUENT LIGHTNING AND LOCALLY
HEAVY RAIN... NOT EXPECTING SEVERE STORMS AT THIS TIME. HOWEVER...
WITH GROUNDS ALREADY SATURATED... MINOR FLOODING AND A FEW DOWN
TREES IS POSSIBLE THROUGH MID EVENING AT LEAST.
OTHERWISE... ISOLATED SHOWER ACTIVITY REMAINS POSSIBLE FOR AREAS
ALONG AND SOUTH OF THE BOUNDARY... MAINLY ACROSS MUCH OF CENTRAL GA
OVERNIGHT. THEN MODELS SHOW AN UPPER LOW... CURRENTLY SPINNING OVER
KY/OH... RETROGRADING WESTWARD TONIGHT AND CONTINUING ON SATURDAY.
THIS WILL DRAG THE SURFACE BOUNDARY NORTHWARD... SPREADING DEEP
TROPICAL MOISTURE BACK ACROSS THE FORECAST AREA SATURDAY AFTERNOON
AND EVENING. AS A RESULT.. EXPECT LOW CLOUDS TO SPREAD OVER MUCH OF
THE AREA TOWARDS MORNING... THEN GIVE WAY TO MOSTLY CLOUDY SKIES AND
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON AND
EVENING... WITH THE GREATER CHANCES FOR THUNDER GENERALLY ALONG AND
EAST OF A CARROLLTON TO CLEVELAND LINE. THE CLOUDS AND DEEP MOISTURE
SHOULD HOLD HIGHS IN THE LOWER TO MID 80S ON SATURDAY... LIMIT
INSTABILITIES ENOUGH TO HELP HOLD CONVECTION BELOW SEVERE LIMITS.
THE INCREASING RAIN CHANCES SATURDAY AFTERNOON AND EVENING WILL
CONTINUE THE CONCERNS FOR LOCALLY HEAVY RAIN AND FLOOD PROBLEMS
AGAIN ON SATURDAY. A FLASH FLOOD WATCH MAY BE WARRANTED LATER THIS
WEEKEND... BUT WILL HOLD OFF FOR NOW AND ADDRESS THIS ISSUE WITH
LATER SHIFTS AND MODEL RUNS.
39
.LONG TERM /SUNDAY THROUGH FRIDAY/...
LONG TERM FORECAST IS STILL ON TRACK ONLY CHANGE WAS TO INCREASE
POPS SLIGHTLY ON SUNDAY AFTERNOON GIVEN LATEST GUIDANCE.
OTHERWISE...ONLY MINOR TWEAKS TO THE GRIDS. SEE THE DISCUSSION
BELOW FOR OVERALL THINKING.
11
LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
/ISSUED 412 AM EDT FRI JUL 12 2013/
LONG TERM BEGINS WITH THE CLOSED UPPER LOW DRIFTING WEST OF THE
MID MS VALLEY...WITH A SOUTHEAST FLOW OF MOISTURE ACROSS THE CWA.
THE UPPER LOW CONTINUES TO DRIFT WESTWARD WHILE THE UPPER RIDGE
BUILDS OVER THE OHIO VALLEY REGION. THIS PUTS THE CWA IN A DEEP
EASTERLY FLOW OF ATLANTIC MOISTURE THROUGH MUCH OF THE PERIOD.
CHANCE OR SLIGHT CHANCE POPS OVER THE CWA THROUGH THE PERIOD LOOK
REASONABLE. PATTERN SHOULD BECOME MORE DIURNAL TOWARD MID WEEK AS
THE UPPER RIDGE CONTINUES TO EXPAND OVER THE EASTERN STATES.
41
&&
.HYDROLOGY...
THE GROUND ACROSS NORTH AND CENTRAL GEORGIA REMAINS MOIST.
ALTHOUGH ONLY A QUARTER TO AN INCH OF RAINFALL IS EXPECTED OVER
THE NEXT FEW DAYS...LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH SOME
OF THE THUNDERSTORMS. THE OVERALL AMOUNTS EXPECTED ARE BELOW 1HR
FFG BUT IF HIGHER AMOUNTS OCCUR AND AREAS RECEIVE MULTIPLE DAYS OF
RAINFALL...LOCALIZED FLOODING WILL BE POSSIBLE. NOT ENOUGH
TO ISSUE A FLASH FLOOD WATCH AT THIS TIME...BUT WILL CONTINUE TO
MONITOR.
&&
.AVIATION...
18Z UPDATE...
MID LEVEL SCT-BKN CLOUDS WILL PREVAIL THIS AFTERNOON WITH
ISOLATED SHOWERS AROUND THE ATLANTA AIRPORTS AS A WEAK SURFACE
TROUGH MOVES ACROSS THE METRO AREA. WILL CONTINUE TO SHOW VCSH
THRU 23Z AT ATL AS EXPECT CONVECTION TO REMAIN SHOWERS WITH LACK
OF DEEP MOISTURE AND UPPER SUPPORT. EXPECT TEMPO -TSRA AT CSG AND
MCN THIS AFTERNOON WHERE THE DEEPER MOISTURE AND INSTABILITIES ARE
POOLED. IFR CIGS WITH MVFR VSBYS RETURN TO ALL TAF SITES BY 08-10Z
SAT AS AN EASTERLY FLOW SPREADS AMPLE LOW CLOUDS AND MOISTURE
INLAND. THIS WILL ALSO RESULT IN SCT SHWRS/TSRA SAT AFTERNOON WITH
DAYTIME HEATING. AN EAST WIND AT 09-11KTS WILL PREVAIL ON SAT.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON EARLY MORN IFR CIGS AND AFTN CONVECTION SUN AFTN.
HIGH ON ALL OTHER ELEMENT.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 68 84 70 85 / 20 60 40 30
ATLANTA 70 84 69 85 / 20 50 40 40
BLAIRSVILLE 65 82 68 82 / 20 40 30 30
CARTERSVILLE 68 86 71 85 / 20 40 30 40
COLUMBUS 70 86 70 87 / 30 50 40 40
GAINESVILLE 69 82 69 83 / 20 40 40 40
MACON 70 85 71 87 / 40 70 60 40
ROME 67 87 71 86 / 10 40 30 40
PEACHTREE CITY 68 84 69 85 / 20 50 40 40
VIDALIA 72 85 73 89 / 60 70 60 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...39
LONG TERM....11
AVIATION...39
Hazardous weather outlook, Jul 12, 11:17 AM EST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1217 PM EDT FRI JUL 12 2013
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131630-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1217 PM EDT FRI JUL 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE
ACROSS CENTRAL GEORGIA THROUGH TONIGHT WITH ISOLATED SHOWERS AND
THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA. THE EXCEPTION TO THIS
IS EXTREME NORTHWEST GEORGIA WHERE PRECIPITATION IS NOT EXPECTED
DUE TO THE DRIER AIR THAT HAS MOVED IN. A FEW STRONG STORMS ARE
POSSIBLE ACROSS EAST CENTRAL GEORGIA.
WEATHER HAZARDS EXPECTED...
PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL ARE STILL POSSIBLE
THROUGH TONIGHT...MAINLY ACROSS CENTRAL GEORGIA. SOILS REMAIN
SATURATED AND SOME LOCAL FLOODING IS POSSIBLE.
THE STRONGER THUNDERSTORMS...MAINLY EXPECTED ACROSS EAST CENTRAL
GEORGIA...HAVE THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING...GUSTY
WINDS...AND SMALL HAIL. WITH SATURATED SOILS...IT WILL NOT TAKE
MUCH WIND TO BLOW DOWN TREES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SHOWERS AND THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS ON
SATURDAY BUT BECOME MORE SCATTERED AND WITH A MORE DIURNAL
PATTERN INTO NEXT WEEK. THERE WILL STILL BE PERIODS OF MODERATE TO
HEAVY RAINFALL IN THE STRONGER THUNDERSTORMS SO LOCALIZED FLOODING
WILL REMAIN A POSSIBILITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 12, 1:40 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
240 PM EDT FRI JUL 12 2013
GAZ054-055-057-121930-
240 PM EDT FRI JUL 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN...PEA SIZED HAIL AND
35 MPH WINDS IN FAYETTE...HENRY AND CLAYTON COUNTIES UNTIL 330 PM
EDT...
AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER IRONDALE...MOVING SOUTH AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
FAYETTE...HENRY AND CLAYTON COUNTIES THROUGH 330 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE KENWOOD...STOCKBRIDGE...
LAKE SPIVEY...JONESBORO...RIVERDALE...IRONDALE...BONANZA...
FAYETTEVILLE...LOVEJOY...JW SMITH RESERVOIR...HAMPTON...INMAN...
ATLANTA MOTOR SPEEDWAY AND WOOLSEY. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3335 8421 3336 8452 3358 8443 3358 8423
TIME...MOT...LOC 1840Z 357DEG 11KT 3348 8434
Special weather statement, Jul 12, 1:51 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EDT FRI JUL 12 2013
GAZ015-016-023-121930-
251 PM EDT FRI JUL 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND PEA SIZED HAIL IN
WHITE...LUMPKIN AND HALL COUNTIES UNTIL 330 PM EDT...
AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SAUTEE TO MOSSY CREEK...MOVING SOUTHWEST AT
15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL AND
FREQUENT CLOUD TO GROUND LIGHTNING AS THEY MOVE ACROSS
WHITE...LUMPKIN AND HALL COUNTIES THROUGH 330 PM EDT.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITE...LUMPKIN AND HALL COUNTIES...INCLUDING AREAS AROUND UNICOI
STATE PARK...ANNA RUBY FALLS...ROBERTSTOWN...SAUTEE...HELEN...
SMITHGALL WOODS CONSERVATION AREA...WHITLEY GAP SHELTER...CLERMONT...
QUALATCHEE LAKE...CLEVELAND...CAMP COLEMAN LAKE...LEAF...MOSSY
CREEK...TURNERS CORNER AND GARLAND. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.
&&
LAT...LON 3477 8363 3475 8362 3466 8365 3463 8363
3458 8363 3456 8361 3454 8361 3451 8365
3445 8362 3428 8378 3465 8400 3467 8394
3480 8368
TIME...MOT...LOC 1850Z 044DEG 13KT 3468 8369 3458 8368
3454 8374Special weather statement, Jul 12, 2:25 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT FRI JUL 12 2013
GAZ008-009-015-016-023-122015-
325 PM EDT FRI JUL 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN...PEA SIZED HAIL AND
WIND GUSTS TO 35 MPH IN WHITE...UNION...TOWNS...LUMPKIN AND HALL
COUNTIES UNTIL 415 PM EDT...
AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES EAST OF MOUNTAIN SCENE TO LULA...
MOVING SOUTHWEST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL AND
FREQUENT CLOUD TO GROUND LIGHTNING AS THEY MOVE ACROSS
WHITE...UNION...TOWNS...LUMPKIN AND HALL COUNTIES THROUGH 415 PM
EDT.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITE...UNION...TOWNS...LUMPKIN AND HALL COUNTIES...INCLUDING AREAS
AROUND LULA...LOW GAP SHELTER...LEAF...MOSSY CREEK...QUALATCHEE
LAKE...SMITHGALL WOODS CONSERVATION AREA...UNICOI STATE PARK...ANNA
RUBY FALLS...ROBERTSTOWN...BLUE MOUNTAIN SHELTER...MOUNTAIN SCENE...
CLERMONT...WHITLEY GAP SHELTER...CAMP COLEMAN LAKE AND HELEN.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3486 8365 3482 8365 3480 8367 3477 8363
3475 8362 3465 8365 3454 8361 3450 8365
3443 8361 3439 8366 3431 8365 3422 8379
3457 8396 3482 8385 3490 8363
TIME...MOT...LOC 1924Z 034DEG 11KT 3485 8361 3463 8379
3440 8374Special weather statement, Jul 12, 2:28 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EDT FRI JUL 12 2013
GAZ066-067-078-122015-
328 PM EDT FRI JUL 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN...PEA SIZED HAIL AND
35 MPH WINDS IN TROUP...MERIWETHER AND HARRIS COUNTIES UNTIL 415 PM
EDT...
AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ODESSADALE TO SMITHS CROSSROAD...MOVING
SOUTH AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TROUP...MERIWETHER AND HARRIS COUNTIES THROUGH 415 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MOUNTVILLE...
LOUISE...ODESSADALE...SMITHS CROSSROAD...BIG SPRINGS...BAUGHS
CROSSROADS...WHITESVILLE-PINE LAKE...PINE MOUNTAIN VALLEY...F.D.
ROOSEVELT STATE PARK...PINE MOUNTAIN-CALLAWAY GARDENS...STOVALL...
DURAND AND JONES CROSSROADS. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3277 8471 3278 8487 3278 8512 3301 8504
3313 8486 3311 8476
TIME...MOT...LOC 1928Z 010DEG 6KT 3304 8479 3304 8488
3298 8498Special weather statement, Jul 12, 2:49 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EDT FRI JUL 12 2013
GAZ056>058-068-070-122030-
349 PM EDT FRI JUL 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN SPALDING...
PIKE...LAMAR...BUTTS AND HENRY COUNTIES UNTIL 430 PM EDT...
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LUELLA TO VAUGHN...MOVING SOUTH AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS SPALDING...PIKE...LAMAR...BUTTS AND HENRY COUNTIES THROUGH 430
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BIRDIE...
VAUGHN...SUNNY SIDE...LUELLA...LOCUST GROVE...TOWALAGA...HIGHLAND
MILLS...EXPERIMENT...ZETELLA...WALKER MILL...GRIFFIN...MCKIBBEN...
ROVER...HOLLONVILLE AND WILLIAMSON. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3326 8444 3332 8440 3335 8428 3344 8416
3323 8398 3313 8425 3307 8448 3326 8449
TIME...MOT...LOC 1950Z 348DEG 9KT 3333 8419 3329 8429
3326 8443Special weather statement, Jul 12, 3:10 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 PM EDT FRI JUL 12 2013
GAZ052-066-122045-
410 PM EDT FRI JUL 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN TROUP AND HEARD COUNTIES UNTIL 445 PM EDT...
AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER CENTRAL TROUP COUNTY...MOVING
SOUTH AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TROUP AND HEARD COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE STATE LINE PARK...HILLCREST...
ABBOTTSFORD...WARES CROSSROADS...HARRISONVILLE...GLENN...
WARESVILLE...PIEDMONT HEIGHTS...LAGRANGE...CANNONVILLE...SMITHS
CROSSROAD...BAUGHS CROSSROADS...LONG CANE AND WEST POINT. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3322 8496 3289 8496 3287 8519 3321 8526
3324 8526
TIME...MOT...LOC 2010Z 340DEG 5KT 3307 8506Event by event
6 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Spalding
- When
- July 12, 3:10 PM EST
- Where
- Spalding County, 1.8 mi SW of Esmond
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 33.250, -84.350
The Spalding County 911 Center reported that a tree was blown down across Mount Zion Road at the intersection of Vaughn Road.
Thunderstorm Wind, Gwinnett
- When
- July 12, 4:00 PM EST
- Where
- Gwinnett County, 0.9 mi NE of Norcross
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 33.940, -84.210
The Gwinnett County 911 Center reported that a tree was blown down at Plantation Lane, and another tree was blown down onto Sterling Road.
Hail, De Kalb
- When
- July 12, 4:00 PM EST to 4:05 PM EST
- Where
- De Kalb County, 0.69 mi N of Tucker
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.860, -84.220
The public reported quarter sized hail.
Thunderstorm Wind, De Kalb
- When
- July 12, 4:05 PM EST
- Where
- De Kalb County, 1.34 mi ESE of Doraville
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $250
- Reported by
- Broadcast Media
- Coordinates
- 33.890, -84.260
The broadcast media relayed a report of a tree down on Presidential Drive.
Thunderstorm Wind, De Kalb
- When
- July 12, 4:20 PM EST
- Where
- De Kalb County, 0.69 mi S of Belvedere Park
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 33.740, -84.250
The DeKalb County 911 Center reported that a tree fell onto a car at the intersection of Glenwood and Derrill Drives.
Thunderstorm Wind, Clayton
- When
- July 12, 5:10 PM EST to 5:15 PM EST
- Where
- Clayton County, 1.38 mi W of Mountain View to 1.06 mi SSE of Jonesboro Arpt
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 33.632, -84.404
The Clayton County 911 Center reported that numerous trees were blown down across the county. Power lines were downed on Highway 85 in Riverdale, causing the road to be shut down.
Flash Flood, Gwinnett
- When
- July 12, 5:39 PM EST to 8:30 PM EST
- Where
- Gwinnett County, 1.72 mi E of Duluth to 2.15 mi N of Luxomni
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Other Federal Agency
- Coordinates
- 34.000, -84.120
The stage height at a USGS stream gage on the Sweetwater Creek at Club Drive near Lilburn reached flood stage of 11 feet. The creek crest at 11.5 feet. Minor flooding occurred in portions of the Northwood Country Club Golf Course upstream from the gage on Club Drive...and in the woodland areas downstream from the gage and for the next four miles until the creek merges with the Yellow River.
Thunderstorm Wind, Taylor
- When
- July 12, 6:20 PM EST to 6:25 PM EST
- Where
- Taylor County, 0.73 mi WNW of Fickling Mill to 3.27 mi SSW of Butler
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 32.604, -84.242
The Middle Flint Regional E911 Communications Center reported that several trees were blown down across Taylor County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in North Carolina, July 12 to 13, 2013$510,000 · 1.25 in hail · 15 events
- Flash Flooding and Hail in South Carolina, July 12 to 13, 2013$330,000 · 1 in hail · 17 events
- Flash Flooding and Hail in West Virginia, July 12 to 13, 2013$206,000 · 1.25 in hail · 11 events
- Flash Flooding in Nevada, July 12, 2013$150,000 · 2 events
- Flash Flooding and Flood in Delaware, July 12 to 13, 2013$50,000 · 8 events
- Flash Flooding and Damaging Wind in Arizona, July 12 to 15, 2013$43,000 · 52 kt wind · 8 events
- Flash Flooding and Flood in Maryland, July 12, 2013$50,000 · 4 events
- Flash Flooding and Flood in South Carolina, July 12, 2013$31,000 · 7 events
- Dust Storm and Damaging Winds in Arizona, July 12, 20131 injured · $21,000 · 56 kt wind · 4 events
- Wildfire in Missouri, July 12, 2013$25,000 · 1 event
- Damaging Wind in New Jersey, July 12, 2013$25,000 · 52 kt wind · 1 event
- Flash Flood and Flood in New Mexico, July 12, 20132 injured · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467908, 467910, 467921, 467913, 467912, 467916, 468041, 467920.